Paranoid and Hallucinating after a pill! - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 09-09-2011
USMLE Forums Master
 
Steps History: Not yet
Posts: 674
Threads: 264
Thanked 959 Times in 393 Posts
Reputation: 969
Send a message via Yahoo to ricko335
Psyche Paranoid and Hallucinating after a pill!

A 27-year-old man is brought into the emergency department by police after he is found yelling in the street at 2 am. The man, who appears extremely frightened and paranoid is complaining of rapid onset visual hallucinations that began after he took some "pills" with his friends. On physical exam, his BP is 190/110, his pulse is 106, respirations are 20 and O2 sat is 100%. What neurotransmitter is causing these symptoms?
A. Dopamine
B. Norepinephrine
C. Acetylcholine
D. GABA
E. Serotonin
Reply With Quote Quick reply to this message
The above post was thanked by:
drnrpatel (09-10-2011)



  #2  
Old 09-09-2011
akua's Avatar
USMLE Forums Addict
 
Steps History: Not yet
Posts: 167
Threads: 0
Thanked 31 Times in 31 Posts
Reputation: 41
Default

A.dopamine
Reply With Quote Quick reply to this message
  #3  
Old 09-09-2011
jahn77's Avatar
USMLE Forums Guru
 
Steps History: Step 1 Only
Posts: 326
Threads: 20
Thanked 220 Times in 124 Posts
Reputation: 232
Default

It is LSD; serotonin receptors
Reply With Quote Quick reply to this message
  #4  
Old 09-11-2011
USMLE Forums Master
 
Steps History: Not yet
Posts: 674
Threads: 264
Thanked 959 Times in 393 Posts
Reputation: 969
Send a message via Yahoo to ricko335
Default

the correct answer is dopamine
Reply With Quote Quick reply to this message
The above post was thanked by:
drortho (12-07-2011), jahn77 (09-11-2011)
  #5  
Old 09-11-2011
jahn77's Avatar
USMLE Forums Guru
 
Steps History: Step 1 Only
Posts: 326
Threads: 20
Thanked 220 Times in 124 Posts
Reputation: 232
Default

Quote:
Originally Posted by ricko335 View Post
the correct answer is dopamine
Could you explain, please?
Reply With Quote Quick reply to this message
  #6  
Old 09-11-2011
jaimin's Avatar
USMLE Forums Veteran
 
Steps History: 1+CK+CS+3
Posts: 264
Threads: 15
Thanked 98 Times in 56 Posts
Reputation: 108
Default

Symptoms presentation match with both Dopamine excess(Paranoid,hallucination,pyschotic features) and NE(Blood pressure)
Reply With Quote Quick reply to this message
  #7  
Old 09-11-2011
USMLE Forums Master
 
Steps History: Step 1 Only
Posts: 512
Threads: 57
Thanked 318 Times in 163 Posts
Reputation: 328
Default

Kaplan says Dopamine is the basic addition pathway.

And the Substance abuse here is that of LSD which mediates its action also through seratonin receptors.(Kaplan)

So what should the answer be
Reply With Quote Quick reply to this message
  #8  
Old 09-11-2011
jaimin's Avatar
USMLE Forums Veteran
 
Steps History: 1+CK+CS+3
Posts: 264
Threads: 15
Thanked 98 Times in 56 Posts
Reputation: 108
Default

It is not LSD ...it is cocaine/amphetamine
Reply With Quote Quick reply to this message
  #9  
Old 09-11-2011
USMLE Forums Master
 
Steps History: Step 1 Only
Posts: 512
Threads: 57
Thanked 318 Times in 163 Posts
Reputation: 328
Default

BUT visual hallucination?


Quote:
the correct answer is dopamine
Ricko335 whats the substance abuse?
Reply With Quote Quick reply to this message



Reply

Tags
Behavioral-Sciences-, Nervous-System-, Pharmacology-, Step-1-Questions, Toxicology-

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
Paranoid Personality Disorder can make decisions! mayursn39 USMLE Step 1 Forum 2 08-27-2011 02:28 AM
Using the pill to avert the headache is which kind of reinforcement! INCOGNITO USMLE Step 1 Forum 6 07-22-2011 06:58 PM
why the ocp cant be used as an after pill samstar USMLE Step 2 CK Forum 6 06-11-2011 01:46 PM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)